MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a cougar wire when placing lv-leads in a lesion situated in the mid/ distal lm.No damage was noted to the cougar wire packaging.No issues were noted when removing the wire from the hoop.The wire was inspected and prepped per ifu.The wire tip was formed by the physician.The lesion was not pre-dilated.No previously stent was present in the lesion.No resistance was encountered during advancement and no force was applied.It was seen during radiography that the wire became damaged during placement.There was no damage to the lead.The same lead was used with a different guide wire to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis summary: the guide wire was received severely stretched and unraveled.On closer visual inspection, the core wire was found to be broken 1cm from the first distal joint.The guide wire remained connected by the coils.Proximal and distal hypo tube joints were intact.The ribbon was present and attached to the distal tip.On inspection of the proximal core wire, kinks were noted in the middle of the guide wire and the very distal end of the proximal wire.During analysis of the break, the core wire was noted to be bent at the exact location of the break.The wire outer diameter met specification.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6799848
Report Number1220452-2017-00083
Device Sequence Number1116368
Product Code DQX
UDI-Device Identifier20643169453320
UDI-Public20643169453320
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Catalogue NumberCGRXT190HS
Device Lot NumberG17A02534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1